Guidance with Erfa

I posted a couple of weeks back about my first week on Erfa being a bit rocky. Prescribed 30mg to take twice a day by Endo.

Took last Levothyroxine 75mcg 30th September and started Erfa 1st October. First 3 days uneventful, then awful morning symptoms, headache, high BP (already on med for BP) and after a bit of searching, decided it seemed like the dose was a bit high.

Reduced the dose day 4 by half, so half grain split into two doses, early am and mid pm. Symptoms reduced straightaway, so then have gradually built up the dose in 1/4 tablet increments until today when I've finally started taking 30mg twice a day.

Last week I had a couple of very good days, in fact I think Wednesday it seemed almost weird to feel so good! Almost normal how I felt years ago. Then rough day Thursday with headache and neck ache, Friday not so bad and weekend 'OK'

This morning however, I woke very early around 05.30 feeling quite odd, heart beats felt very heavy, though not particularly fast. Felt rather jittery. And the most symptom I had was the thing I believe is known as 'air hunger'. I felt I had to keep my mouth open to take gulps of air, otherwise felt like I wasn't breathing properly. In a quandary as to what this was about. Got up to go to the toilet and then took Erfa 30mg which I'd put out on my bedside cabinet ready. Felt as though perhaps my BP may be high but decided not to check it as that would make me more anxious if it was rather high.

Back in bed, still feeling weird, In the end I did take a 2mg Diazepam and then all symptoms started to subside and felt better when upright. Got up at about 06.30, dressed and off to work. Mondays are really busy in my job and the morning passed OK, but noticed some palpitations late morning, sort of missed beats, so at 1pm a bit earlier than previously, I took 2nd Erfa tablet 30mg and felt better fairly soon.

When I got home from work, I didn't feel too bad initially but then started to feel a weird shivery feeling. My husband suggested perhaps I have a bug coming of some sort, but it seems to have gone now, but rather weird.

So I'm wondering whether my dose is too low or too high and would it be an idea to take a small amount late evening or before bed as it seems a long gap between early afternoon dose and next morning dose?

I had a Blue Horizon blood test done not long ago which showed vits and mins OK. Had a visit to A & E late August where they checked my iron levels and said they were really good. The BH test showed TP antibodies and a recent ultrasound scan showed 'thyroid is very small indicative of chronic thyroiditis'

Endo had prescribed 2 x 30mg to be taken for around 6 weeks, then have a blood test. So I'm just starting week 4 but only just got to this full dose.

Any thoughts or guidance?

3 Replies

oldestnewest
  • Georgina61,

    If you feel uncomfortable on 2 x 30mg reduce one of the doses to 15mg for a few days and then try again. Ideally you will wait until you've been taking 2 x 30mg for 6 weeks until having a blood test.

    ______________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical advice from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hi Clutter, many thanks for your response and guidance. Funny thing is, it was only yesterday that I'd finally increased the dose to 30 x 2 tablets. The week before I was taking 30mg early morning and (roughly) 22.5mg in the afternoon (3/4 of a 30mg tablet)

    The odd thing is today has been much better, apart from the fact that I woke at 4.30am (which is very unusual for me) but while awake I decided to take my usual 30mg morning tablet. I did have that 'air hunger' thing going on a bit, but not nearly as bad as yesterday early morning. Must have dozed off and eventually got up around 8am, bit later than usual as my husband had today off so he didn't get up as early as usual.

    At work I didn't feel too bad at all, in fact felt pretty good all morning. So this afternoon I thought I'd take half of a 30mg and did wonder about taking the other half sometime this evening and see if I could tolerate it better that way?

    I haven't had the shivery thing at all today (so far!)

    The other thing I wondered was whether perhaps when you break up a tablet if air getting to it might make it slightly less effective? Yesterdays dose was 2 whole tablets so perhaps a bit higher strength - or that could be a load of bunkum lol

  • So this morning I woke at 4.30am with a pretty awful headache and needing to go to the toilet. So put cold flannel on my forehead had a large glass of water and as I was awake thought I may as well take morning Erfa 30mg. Very dry mouth so drank another 2 or 3 glassfuls of water, eventually must have dosed off a bit as heard my husbands alarm clock go off just before 6am. Headache had gone. I had wondered whether it could be BP related as I already take medication for BP. But darent check it as I felt if it was high, I would be more worried which would push it higher.

    Eventually got up and went to work, haven't felt too bad all day, got out of work a little bit earlier than usual (due to having to go in tomorrow on a days holiday for while) so been home sitting relaxing on the sofa for quite a while. Had taken 2nd erfa dose at 3pm and took 3/4 of a 30mg tablet so not quite a full one.

    Decided to check BP and it was really high. Not sure why this would be or what I should do about it. I did have a GP appointment for tomorrow morning to generally discuss what I'm doing re Erfa, but surgery had to cancel it, but have rebooked an appointment for friday afternoon. But doubt the GP will have much of a clue about the Erfa dosing and Endo is away until next Tuesday.

    have others had high BP while taking Erfa or any other NDT?

You may also like...